MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G53408
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 (k) number: k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations, "during the first puncture, in the back and forth movement of the needle inside the lymph node, the needle's gauntlet split, leaving its distal end attached to the endoscope, and it was not possible to continue the procedure with the referred needle.Conservative interpretation based on the receipt of the above description: this could mean a distal breakage; however, the customer has been queried and the failure mode may change.
 
Additional Manufacturer Narrative
510 (k) number: k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195 bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(4).This report is being submitted as a cancellation report based on review of the completed investigation and images provided.Initial reporting was based conservative approach pending confirmation of failure mode.From the information provided it seems that the sliding sheath adjuster separated from handle.This complaint has been determined to be user error related as the ifu details that the needle can be separated from the sheath adjuster.The device in question has a removable sheath adjuster to allow the user to insert the needle into the scope in the same orientation repeatedly.There have been no adverse effects to the patient reported as a result of this incident.This report has been re-assessed and does not meet the reporting criteria of a malfunction or serious injury report.Investigation details: the device involved in this complaint was not returned to cirl for evaluation therefore a document based review will be performed.A definitive root cause for the customer complaint could not be determined as the device was not returned for evaluation.It is likely that user error was a contributing factor to the issue encountered.The device in question has a removable sheath adjuster to allow the user to insert the needle into the scope in the same orientation repeatedly.A review of the manufacturing records for echo-hd-22-ebus-p of lot number c1340892 did not reveal any discrepancies that could have contributed to this complaint issue.Prior to distribution, all echo-hd-22-ebus-p devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The instructions for use, instructs the user: ¿to adjust length, loosen thumbscrew lock on the sliding sheath adjuster and slide until the preferred sheath length is attained.Note: the reference mark for the sheath length will appear in the sliding sheath adjuster window.Tighten thumbscrew on the sliding sheath adjuster to maintain the preferred sheath length.It also informs of the design feature: ¿to remove the needle from the endoscope: unlock the thumbscrew of sheath adjuster while maintaining attachment of the sheath adjuster to the endoscope and remove needle.¿ the customer complaint is confirmed but has been deemed to be as a result of user error.There have been no adverse effects to the patient reported as a result of this incident.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This report is being submitted as a cancellation report based on review of the completed investigation and images provided.Initial reporting was based on a conservative approach pending confirmation of failure mode.From the information provided it seems that the sliding sheath adjuster separated from handle.This complaint has been determined to be user error related as the ifu details that the needle can be separated from the sheath adjuster.The device in question has a removable sheath adjuster to allow the user to insert the needle into the scope in the same orientation repeatedly.There have been no adverse effects to the patient reported as a result of this incident.This report has been re-assessed and does not meet the reporting criteria of a malfunction or serious injury report.Initial report details: as reported to customer relations, "during the first puncture, in the back and forth movement of the needle inside the lymph node, the needle's gauntlet split, leaving its distal end attached to the endoscope, and it was not possible to continue the procedure with the referred needle.Conservative interpretation based on the receipt of the above description this could mean a distal breakage, however the customer has been queried and the failure mode may change.

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8247519
Report Number3001845648-2019-00019
Device Sequence Number2125436
Product Code FCG
UDI-Device Identifier00827002534087
UDI-Public(01)00827002534087(17)200328(10)C1340892
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Model NumberG53408
Device Catalogue NumberECHO-HD-22-EBUS-P
Device Lot NumberC1340892
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/15/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR